Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 86, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 3, 2016, 3:13 PM CST for 5 counties in Mississippi. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 3, 2016, 3:13 PM CST (21:13 UTC)
- Expired
- Mar 3, 2016, 4:00 PM CST
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, MS, Holmes County, MS, Humphreys County, MS, Leflore County, MS, Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 3:35 PM CST | HAIL 0.5 | Morgan City, MS | MARBLE SIZED HAIL REPORTED BY EMERGENCY MANAGEMENT |
| Mar 3, 3:35 PM CST | HAIL 1 | Cruger, MS | QUARTER SIZED HAIL REPORTED BY PUBLIC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1734 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 420 m²/s²
- 0-3 km storm-relative helicity
- 497 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
636
WUUS54 KJAN 032113
SVRJAN
MSC015-051-053-083-133-032200-
/O.NEW.KJAN.SV.W.0086.160303T2113Z-160303T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CST THU MAR 3 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SUNFLOWER COUNTY IN NORTHWESTERN MISSISSIPPI...
WEST CENTRAL CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
NORTHEASTERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
SOUTHERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
NORTHWESTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 400 PM CST
* AT 313 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR INDIANOLA...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
SWIFTOWN AROUND 330 PM CST.
QUITO AROUND 335 PM CST.
SIDON AROUND 340 PM CST.
SEVEN PINES AROUND 350 PM CST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CRUGER
AND MORGAN CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3335 9058 3353 9054 3346 9002 3311 9015
TIME...MOT...LOC 2113Z 289DEG 41KT 3343 9059
HAIL...1.00IN
WIND...60MPH
$$
173 follow-up statements
713
WWUS54 KJAN 032127
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CST THU MAR 3 2016
MSC133-032136-
/O.CAN.KJAN.SV.W.0086.000000T0000Z-160303T2200Z/
SUNFLOWER MS-
327 PM CST THU MAR 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SUNFLOWER COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3346 9002 3311 9015 3330 9048 3333 9048
3333 9045 3351 9045
TIME...MOT...LOC 2126Z 289DEG 41KT 3338 9041
$$
MSC015-051-053-083-032200-
/O.CON.KJAN.SV.W.0086.000000T0000Z-160303T2200Z/
CARROLL MS-HUMPHREYS MS-LEFLORE MS-HOLMES MS-
327 PM CST THU MAR 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR WEST CENTRAL CARROLL...NORTHEASTERN HUMPHREYS...SOUTHERN LEFLORE
AND NORTHWESTERN HOLMES COUNTIES...
AT 326 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWIFTOWN...OR
7 MILES SOUTHEAST OF MOORHEAD...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
QUITO AROUND 335 PM CST.
SIDON AROUND 340 PM CST.
SEVEN PINES AROUND 350 PM CST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CRUGER
AND MORGAN CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3346 9002 3311 9015 3330 9048 3333 9048
3333 9045 3351 9045
TIME...MOT...LOC 2126Z 289DEG 41KT 3338 9041
HAIL...1.00IN
WIND...60MPH
$$
17123
WWUS54 KJAN 032152
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CST THU MAR 3 2016
MSC015-053-083-032202-
/O.CAN.KJAN.SV.W.0086.000000T0000Z-160303T2200Z/
CARROLL MS-HUMPHREYS MS-LEFLORE MS-
352 PM CST THU MAR 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CARROLL...
NORTHEASTERN HUMPHREYS AND SOUTHERN LEFLORE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3331 9008 3330 9008 3322 9011 3321 9011
3322 9012 3323 9017 3327 9017 3333 9014
TIME...MOT...LOC 2152Z 289DEG 41KT 3328 9007
$$
MSC051-032200-
/O.CON.KJAN.SV.W.0086.000000T0000Z-160303T2200Z/
HOLMES MS-
352 PM CST THU MAR 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR NORTH CENTRAL HOLMES COUNTY...
AT 352 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLACK HAWK...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH
CENTRAL HOLMES COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3331 9008 3330 9008 3322 9011 3321 9011
3322 9012 3323 9017 3327 9017 3333 9014
TIME...MOT...LOC 2152Z 289DEG 41KT 3328 9007
HAIL...1.00IN
WIND...60MPH
$$
17808
WWUS54 KJAN 032156
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CST THU MAR 3 2016
MSC051-032206-
/O.EXP.KJAN.SV.W.0086.000000T0000Z-160303T2200Z/
HOLMES MS-
356 PM CST THU MAR 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HOLMES COUNTY
WILL EXPIRE AT 400 PM CST...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3331 9008 3330 9008 3322 9011 3321 9011
3322 9012 3323 9017 3327 9017 3333 9014
TIME...MOT...LOC 2154Z 289DEG 41KT 3328 9007
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 10:25 AM CST, 4 hours 48 minutes earlier.
Area forecast discussion, Mar 3, 10:25 AM CST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1025 AM CST THU MAR 3 2016 .UPDATE... SHOWERS AND EMBEDDED THUNDERSTORMS ARE STREAMING FROM WEST TO EAST ACROSS CENTRAL AND EAST-CENTRAL MS CURRENTLY...IN RESPONSE TO AN INCOMING POTENT WEATHER DISTURBANCE ACTIVATING A BAROCLINIC ZONE RUNNING FROM THE ARKLATEX ESE TOWARD THE CENTRAL GULF COAST. SURFACE LOW PRESSURE DEEPENING OFF TO OUR WEST SHOULD MOVE INTO THE HEART OF THE REGION THIS AFTERNOON AND HELP KINK SAID BAROCLINIC ZONE...BRIEFLY HELPING TO CONGREGATE DEEP LOW LEVEL INSTABILITY A LITTLE INLAND OF THE GULF COAST. THIS ZONE SHOULD EXTEND NORTH INTO MY SOUTHEAST ZONE THIS AFTERNOON AND HERE WIND SHEAR SHOULD BE SUFFICIENT FOR ORGANIZED THUNDERSTORMS ASSOCIATED WITH A NON-ZERO TORNADO POTENTIAL. LATEST HRRR RUNS BEAR OUT THIS POTENTIAL WELL...ALTHOUGH IT DOES LOOK LIKE LIKELIHOOD OF SEVERE ACTIVITY MAY INCREASE AS SURFACE-BASED CONVECTION BEGINS TO TRANSITION SOUTHEAST OF OUR FORECAST AREA LATE THIS AFTERNOON. ALL THIS BEING SAID...THE LIMITED RISK OF SEVERE THUNDERSTORMS PREVIOUSLY POSTED IN THE HWO/GRAPHICS FOR OUR SE ZONES LOOKS GOOD...ALTHOUGH WE DID UPDATE TIMING TO FOCUS MORE ON THIS AFTERNOON AND WE ALSO INCLUDED SOME WORDING RELATED TO THE SMALL POSSIBILITY OF A TORNADO IN THAT NECK-OF-THE-WOODS. OTHERWISE...EXPECT A CONTINUED SMATTERING OF SHOWERS AND EMBEDDED THUNDERSTORMS THROUGH THE AFTERNOON (ESPECIALLY OVER MS COUNTIES) AS IMPRESSIVE LIFT FROM THE INCOMING DISTURBANCE MAKES ITS PRESENCE FELT. VERY CHILLY TEMPERATURES ALOFT ASSOCIATED WITH THE DISTURBANCE IS HELPING TO INCREASE 700 TO 500 MB TEMP LAPSE RATES...DELIVERING ELEVATED INSTABILITY EVEN WHERE THE SURFACE REMAINS COOL. IN MANY AREAS THIS COMBO OF ELEVATED INSTABILITY AND COLD AIR ALOFT WILL YIELD SOME SMALL HAIL POTENTIAL AS WE GO THROUGH THE AFTERNOON...EVEN TO THE NORTH OF OUR LIMITED SVR RISK AREA IN SE MS. FORTUNATELY...THINKING IS THAT TRULY SEVERE HAIL WITH ANY OF THESE STORMS OUTSIDE OF THE LIMITED RISK WILL BE HARD TO COME BY...BUT OF COURSE WE WILL BE MONITORING THE SITUATION CLOSELY. FINALLY...TEMPS WILL BE TRICKY TODAY WITH A CURRENT LARGE SURFACE TEMP GRADIENT (WARM TO CHILLY) FROM SW TO NE. EXPECT SURFACE TEMPS MAY TRY TO RECOVER QUICKLY FROM MID TO LATE AFTERNOON IN AT LEAST THE SOUTHWEST HALF OF ZONES...ALTHOUGH LOCATIONS IN EAST-CENTRAL MS AND AROUND THE GOLDEN TRIANGLE MAY SEE THE SUN SET TOO SOON TO BENEFIT. THIS UPDATE REFLECTS THIS THINKING. /BB/ && .AVIATION...MVFR CIGS PREVAIL ACROSS THE REGION THIS MORNING DUE TO LOW STRATUS. SCT SHRA WITH SOME EMBEDDED TS ENCOMPASSED MUCH OF CENTRAL MS. THIS ACTIVITY WILL CONTINUE THROUGH THE DAYTIME HOURS AS A COLD FRONT MOVES ACROSS THE REGION. A FEW SEVERE STORMS ARE POSSIBLE. CIGS ARE EXPECTED TO REMAIN IN THE MVFR (OCCASIONALLY IFR) RANGE OVER MOST OF THE AREA THROUGH TONIGHT, IMPROVING TO VFR BY EARLY FRIDAY. AS THE FRONT MOVES THROUGH, WINDS WILL SHIFT FROM S/SE THIS MORNING TO W/NW THIS AFTERNOON INTO TONIGHT AS THE FRONT MOVES SOUTHEASTWARD ACROSS THE AREA. A FEW GUSTS TO AROUND 20 KT ARE POSSIBLE THIS AFTERNOON. /DL/ && .PREV DISCUSSION... /ISSUED 447 AM CST THU MAR 3 2016/ SHORT TERM...TODAY THROUGH SATURDAY MORNING...OVERALL MAIN STORY FOR THE SHORT TERM PERIOD ARE THE RAIN AND STORM CHANCES MOVING IN THIS MORNING TO AFTERNOON BEFORE A QUIETER AND DRIER PERIOD IN STORE GOING INTO THE WEEKEND. FAST MOVING S/WV MOVING INTO SRN AR IS BRINGING A MCS INTO THE NW DELTA EARLY THIS MORNING. DUE TO VERY LOW DEWPOINTS IN THE UPPER 30S ACROSS MOST OF THE REGION...THIS WILL LIKELY REMAIN ELEVATED BUT SOME OCCASIONAL PRECIP LOADING COULD BRING DOWN SOME QUICK GUSTY WINDS. THIS IS IN RESPONSE TO A QUICK MOVING UPPER JET/SFC LOW MOVING INTO NRN TX/SRN OK. EXPECT THIS TO RAPIDLY MOVE TO THE E TODAY AND CONTINUE TO HELP INCREASE LOW LEVEL FLOW AND MOISTURE RETURN WITH DEWPOINTS GETTING INTO THE UPPER 50S/LOWER 60S IN THE S. OVERALL MOST OF THE ACTIVITY TODAY WILL REMAIN TAME DUE TO STRONG LOW LEVEL INVERSION BUT AFTER THE 21Z TIMEFRAME OR SO...THAT INVERSION SHOULD BE MOSTLY MIXED OUT AND SOME LOW LEVEL INSTABILITY...DUE TO STEEP MID-LEVEL LAPSE RATES...WILL BE ABLE TO BE REALIZED. BASED ON HI-RES ARW AND GOOD LOW LEVEL SHEAR...WENT AHEAD AND INTRODUCED A LIMITED IN THE HWO FOR SEVERE IN THE HWY 84 CORRIDOR. ALSO THE HIGHS TODAY WENT A LITTLE ON THE COOLER SIDE DUE TO THE INVERSION STICKING AROUND AWHILE AND OP GFS/EURO BEING MUCH COOLER...WENT A FEW DEGREES COOLER. EXPECT THE ~1010MB SFC LOW AND ASSOCIATED LIFT/RAIN TO MOVE THROUGH AFTER 00Z TONIGHT AND RAIN TO TAPER OFF BETWEEN 03-06Z FRIDAY. AFTER THE SFC LOW MOVES THROUGH...EXPECT NW FLOW AND SFC RIDGING TO BUILD IN AND HELP TO DRY OUT THE AREA AS PW'S FALL TO LESS THAN HALF AN INCH. THIS WILL LEAD TO A MUCH DRIER PATTERN AND CLOUDS WILL CLEAR OUT OF THE AREA FRIDAY AFTERNOON. A NICE AFTERNOON IS IN STORE ON FRIDAY BUT SOME NE SFC WINDS WILL KEEP THE AREA FROM WARMING AS MUCH WITH HIGHS IN THE UPPER 50S IN THE N TO MID/UPPER 60S IN THE S. EXPECT ANOTHER COLD NIGHT IN STORE IN THE MID 30S IN THE E TO LOW 40S IN THE WEST. /DC/ LONG TERM...SATURDAY THROUGH THURSDAY...WARMING TREND BEGINS SATURDAY AND WILL CONTINUE...ALONG WITH DRY WEATHER...THROUGH TUESDAY. A SURFACE RIDGE WILL BE OVER THE SOUTHEAST STATES SATURDAY MORNING RESULTING IN RETURN FLOW OVER OUR CWA BUT THIS WILL BE SHORT LIVED. A NORTHERN STREAM SHORTWAVE TROUGH AND WEAK SURFACE LOW WILL MOVE SOUTHEAST ACROSS THE OHIO VALLEY SATURDAY AND TO THE MID ATLANTIC SEABOARD BY SUNDAY MORNING. THE WEAK DRY TRAILING COLD FRONT WILL DROP SOUTH INTO OUR NORTHEAST ZONES EARLY SUNDAY MORNING BEFORE DISSIPATING. IN ITS WAKE A 1028MB HIGH WILL BECOME CENTERED OVER THE MID MISSISSIPPI RIVER VALLEY PROVIDING A LIGHT DRY NORTHEAST TO EAST FLOW BACK ACROSS OUR CWA SUNDAY. RIDGING ALOFT WILL STRENGTHEN JUST EAST OF OUR AREA IN RESPONSE TO A DEEPENING UPPER LEVEL TROUGH OVER THE WESTERN CONUS SUNDAY INTO MONDAY. RIDGING SURFACE AND ALOFT CENTERED OVER THE EASTERN CONUS WILL REMAIN DOMINANT OVER OUR CWA INTO MONDAY MAINTAINING DRY WEATHER OVER OUR CWA. THIS WILL ALLOW TEMPERATURES TO WARM BACK ABOVE NORMAL BY SUNDAY AND CONTINUE ABOVE NORMAL THROUGH THURSDAY. THE DRY WEATHER WILL NOT LAST THOUGH. MODELS ARE IN DECENT AGREEMENT WITH THE DEVELOPMENT OF A CLOSED LOW OVER MEXICO BY TUESDAY MORNING. WAA AHEAD OF THIS LOW WILL INCREASE OVER OUR CWA TUESDAY. OUR PWATS WILL INCREASE FROM JUST OVER AN INCH TO NEAR AN INCH AND THREE QUARTERS BY TUESDAY EVENING OVER THE WESTERN HALF OF OUR CWA. THIS ANOMALOUS PWAT IS WOULD BE A MAXIMUM FOR THIS TIME OF THE YEAR. WIND FIELDS WILL INCREASE AND COMBINE WITH INSTABILITY TO RESULT IN SEVERE STORM POTENTIAL. THIS EXISTS BOTH THE POTENTIAL FOR HEAVY RAIN AS WELL AS THE TRAINING OF STORMS OVER THE SAME AREA. THE MAIN AREA FOR SEVERE WEATHER TUESDAY AND TUESDAY NIGHT WILL BE WEST OF INTERSTATE 55 AND WL INCLUDE THIS POTENTIAL IN THE HWO. MODELS ARE SLOW TO MOVE THIS CLOSED LOW OUT AND BOTH THE GFS AND THE ECMWF HAVE THE LOW STILL OVER MEXICO THURSDAY EVENING. AS THE LOW SHIFTS EAST TOWARD TEXAS TUESDAY THROUGH THURSDAY THE AXIS OF HEAVIEST RAIN AND SEVERE STORM POTENTIAL WILL SHIFT FARTHER EAST OVER OUR CWA. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 44 64 40 / 65 16 1 1 MERIDIAN 61 41 64 37 / 82 24 1 1 VICKSBURG 71 45 65 44 / 51 10 0 1 HATTIESBURG 69 47 68 40 / 66 26 1 1 NATCHEZ 73 47 66 45 / 36 10 1 1 GREENVILLE 65 43 59 42 / 53 10 1 1 GREENWOOD 62 41 60 40 / 68 13 1 1 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/DL/DC/22
Hazardous weather outlook, Mar 3, 2:13 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 213 PM CST THU MAR 3 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>060-042015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- 213 PM CST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THERE IS A LIMITED THREAT OF SEVERE STORMS AND FLASH FLOODING TUESDAY AND TUESDAY NIGHT GENERALLY ALONG AND WEST OF A LINE FROM GREENWOOD TO NATCHEZ. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. MSZ061>066-072>074-042015- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 213 PM CST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH EARLY EVENING THERE IS A LIMITED THREAT OF SEVERE THUNDERSTORMS ACROSS THE HIGHWAY 84 AND HIGHWAY 98 CORRIDOR THROUGH EARLY THIS EVENING. PRIMARY HAZARDS POSSIBLE ARE DAMAGING WIND GUSTS UP TO 60 MPH AND QUARTER SIZE HAIL. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Mar 3, 2:43 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 243 PM CST THU MAR 3 2016 MSZ051-052-032115- NEWTON MS-LAUDERDALE MS- 243 PM CST THU MAR 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN NEWTON AND LAUDERDALE COUNTIES THROUGH 315 PM... AT 242 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF NEWTON...MOVING EAST AT 60 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MEEHAN AND SUQUALENA AROUND 255 PM CST. MERIDIAN...NELLIEBURG AND SAVOY AROUND 300 PM CST. MARION AND ZERO AROUND 305 PM CST. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CHUNKY AND HICKORY. LAT...LON 3224 8910 3241 8913 3253 8864 3225 8860 TIME...MOT...LOC 2042Z 263DEG 50KT 3234 8903 17
Special weather statement, Mar 3, 2:49 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 249 PM CST THU MAR 3 2016 LAZ007-008-032115- MOREHOUSE LA-WEST CARROLL LA- 249 PM CST THU MAR 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST MOREHOUSE AND WESTERN WEST CARROLL PARISHES THROUGH 315 PM... AT 248 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR JONES...OR 10 MILES SOUTHWEST OF WILMOT...MOVING SOUTHEAST AT 30 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... GOODWILL AROUND 310 PM CST. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BONITA. LAT...LON 3289 9178 3300 9166 3295 9136 3271 9160 TIME...MOT...LOC 2048Z 307DEG 24KT 3292 9165 17
Special weather statement, Mar 3, 3:03 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CST THU MAR 3 2016
LAZ008-009-MSZ040-032130-
EAST CARROLL LA-WEST CARROLL LA-ISSAQUENA MS-
303 PM CST THU MAR 3 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTH EAST CARROLL...NORTH WEST
CARROLL AND NORTHWEST ISSAQUENA THROUGH 330 PM...
AT 301 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR OAK GROVE...OR 14 MILES SOUTHEAST OF WILMOT...MOVING EAST AT 45
MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
OAK GROVE AROUND 305 PM CST.
SHELBURN AND MILLIKIN AROUND 320 PM CST.
LAKE PROVIDENCE AROUND 325 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FOREST.
LAT...LON 3288 9154 3288 9152 3289 9150 3290 9150
3293 9148 3294 9148 3297 9145 3297 9144
3299 9112 3269 9120 3279 9156
TIME...MOT...LOC 2101Z 278DEG 37KT 3288 9146
17Special weather statement, Mar 3, 3:07 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 307 PM CST THU MAR 3 2016 MSZ048-049-032130- HINDS MS-RANKIN MS- 307 PM CST THU MAR 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN AND EAST CENTRAL HINDS COUNTIES UNTIL 330 PM CST... AT 306 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER FLOWOOD...MOVING EAST AT 45 MPH. A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR NORTHERN HINDS. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... PEARL AND FLOWOOD AROUND 310 PM CST. BRANDON AROUND 320 PM CST. LAT...LON 3227 9027 3239 9023 3240 8981 3218 8985 TIME...MOT...LOC 2106Z 278DEG 37KT 3234 9015 17
Local storm report, Mar 3, 3:08 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 4 NE VICKSBURG 32.37N 90.83W
03/03/2016 E0.75 INCH WARREN MS EMERGENCY MNGR
DIME SIZE HAIL AT RIVER REGION MEDICAL CENTER
&&
DLLocal storm report, Mar 3, 3:11 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
311 PM CST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 3 S REDWOOD 32.43N 90.81W
03/03/2016 E0.88 INCH WARREN MS BROADCAST MEDIA
REPORTED NEAR REDWOOD
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:29 AM CST | Special Weather Statement | JAN | Washington | 46 min |
| Mar 3, 8:37 AM CST | Special Weather Statement | JAN | Scott | 23 min |
| Mar 3, 8:56 AM CST | Special Weather Statement | JAN | Kemper | 49 min |
| Mar 3, 11:23 AM CST | Special Weather Statement | JAN | Smith | 37 min |
| Mar 3, 12:08 PM CST | Special Weather Statement | JAN | Rankin | 37 min |
| Mar 3, 12:18 PM CST | Special Weather Statement | JAN | Bolivar | 27 min |
| Mar 3, 12:30 PM CST | Special Weather Statement | JAN | Newton | 30 min |
| Mar 3, 12:54 PM CST | Special Weather Statement | JAN | Clarke | 21 min |
| Mar 3, 12:59 PM CST | Special Weather Statement | JAN | Lauderdale | 31 min |
| Mar 3, 1:07 PM CST | Special Weather Statement | JAN | Covington, Jones | 23 min |
| Mar 3, 1:20 PM CST | Special Weather Statement | JAN | Lauderdale | 10 min |
| Mar 3, 1:26 PM CST | River Flood Warning | JAN | Attala, Holmes | 5 days |
| Mar 3, 1:37 PM CST | Special Weather Statement | JAN | Newton | 23 min |
| Mar 3, 1:41 PM CST | Special Weather Statement | JAN | Lamar | 34 min |
| Mar 3, 2:20 PM CST | Special Weather Statement | JAN | Kemper | 25 min |
| Mar 3, 2:23 PM CST | Special Weather Statement | JAN | Bolivar | 22 min |
| Mar 3, 2:33 PM CST | Special Weather Statement | JAN | Warren | 27 min |
| Mar 3, 2:39 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 51 min |
| Mar 3, 2:43 PM CST | Special Weather Statement | JAN | Lauderdale, Newton | 32 min |
| Mar 3, 2:54 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 36 min |
| Mar 3, 3:07 PM CST | Special Weather Statement | JAN | Rankin | 23 min |
| Mar 3, 3:23 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 52 min |
| Mar 3, 3:38 PM CST | Special Weather Statement | JAN | Rankin | 37 min |
| Mar 3, 3:45 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 45 min |
| Mar 3, 3:46 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 26 min |
| Mar 3, 3:47 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Scott, Smith | 43 min |
| Mar 3, 3:55 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Madison, Warren, Yazoo | 50 min |
| Mar 3, 4:02 PM CST | Severe Thunderstorm Warning | JAN | Attala | 43 min |
| Mar 3, 4:09 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Warren | 51 min |
| Mar 3, 4:14 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 46 min |
| Mar 3, 4:23 PM CST | Severe Thunderstorm Warning | JAN | Copiah | 34 min |
| Mar 3, 4:27 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones, Smith | 48 min |
| Mar 3, 4:31 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Kemper, Neshoba, Noxubee, Winston | 44 min |
| Mar 3, 5:02 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Simpson | 17 min |
| Mar 3, 5:19 PM CST | Special Weather Statement | JAN | Covington | 26 min |
| Mar 3, 5:41 PM CST | Special Weather Statement | JAN | Jones | 34 min |
| Mar 3, 5:51 PM CST | Special Weather Statement | JAN | Forrest, Lamar, Marion | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.